Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 26, 2014, 03:34:51 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 647517
  • Total Topics: 49339
  • Online Today: 195
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: no more pills?  (Read 1870 times)

0 Members and 1 Guest are viewing this topic.

Offline ozzie

  • Member
  • Posts: 57
no more pills?
« on: September 05, 2007, 04:57:30 PM »
hey guys I havent been here for almost a year wow!
I hope everyone is doing alright.

I have a question. I'm currently taking Truvada and Reyataz. the last few tests came up as being undetectable. Is it a good idea to stop taking pills for now? I think I should have waited instead of taking them when the doctor asked me to start but yea its too late to say that now. The reason I'm asking is because Ive had a few side effects like my eyes and/or skin turn a little yellowish. I had this 3 days with a fever that was coming out of no where. Depression its killing me although Im not sure if its because of the pills or just hiv related.

I will ask my doctor next week but I would like to see what you guys think about this.

Offline Matty the Damned

  • Member
  • Posts: 12,239
  • Ninja Please
Re: no more pills?
« Reply #1 on: September 05, 2007, 05:10:49 PM »
Ozzie,

If you're depressed I'd strongly recommend you seek treatment, especially before ceasing successful HIV treatment. Depression is an eminently treatable condition and may well be affecting your views about HAART.

Whilst ceasing treatment is your right, it can also lead to problems such as resistance and viral rebound. You may well need to start a more pernicious regimen as a result. Jaundice (yellowing) from Reyataz is a common and harmless side effect that should resolve in a few weeks.

MtD

Dan J.

  • Guest
Re: no more pills?
« Reply #2 on: September 05, 2007, 05:15:48 PM »
You are only taking Reyataz & Truvada???  I took Norvir also while I was on that regimen. You have to keep taking the drugs to stay undectecable. You should talk with your Dr. about your concerns.

Welcome back to the forum,

Dan

Offline Matty the Damned

  • Member
  • Posts: 12,239
  • Ninja Please
Re: no more pills?
« Reply #3 on: September 05, 2007, 05:18:57 PM »
Some treatment naive people are given non-boosted Reyataz, ie Reyataz without Norvir.

MtD

Dan J.

  • Guest
Re: no more pills?
« Reply #4 on: September 05, 2007, 05:20:09 PM »
Oh I see. Thanks mtd.  :-*

Offline ozzie

  • Member
  • Posts: 57
Re: no more pills?
« Reply #5 on: September 05, 2007, 05:32:25 PM »
thanks for the replies.

Is there anything wrong with not taking Norvir?
I read on the drug section that it was recommended but my doctor never told me about this.
I actually had to switch treatment, i was taking Atripla but the side effects were horrible on me. (dizzy/sleepy/feeling high etc al the time)
About depression, I will talk about it with my doctor to see what he says. Thank you again everyone

Offline Matty the Damned

  • Member
  • Posts: 12,239
  • Ninja Please
Re: no more pills?
« Reply #6 on: September 05, 2007, 05:36:37 PM »
Hey Ozzie,

Sine you've been on treatment before technically you should be taking boosted Reyataz now. You should ask your doctor about this. Boosted Reyataz is more effective than non-boosted.

MtD

Offline penguin

  • Member
  • Posts: 747
  • The Penguin Whisperer
Re: no more pills?
« Reply #7 on: September 05, 2007, 05:45:50 PM »
hey ozzie

You need the norvir to "boost" the reyataz levels when yr on this combo - the tenofovir bit of the truvada interacts, and can decrease reyataz blood levels to below optimal levels. This might mean that there's not enough reyataz to suppress the virus properly, whihc could lead to resistance developing .

it's just a small dose of norvir though - 100mg capsule, once a day.

(and as others have said, the yellowy thing shouldn't last that long)

kate

Offline ozzie

  • Member
  • Posts: 57
Re: no more pills?
« Reply #8 on: September 05, 2007, 05:55:10 PM »
well I've had the yellow issue for almost 6 months.. but since the doctor told me not to worry about it.. I didn't. Sometimes its stronger sometimes its very light but its still there.
Ill ask my doctor about norvir as well. Maybe he tought I didn't needed it.

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: no more pills?
« Reply #9 on: September 06, 2007, 06:34:48 AM »
It is true that Reyataz is recommended used with a Norvir booster when combined with Truvada, because the tenofovir in Truvada reduces the level of Reyataz significantly.

But since you are doing well viral load wise on the unboosted edition..

The test of a combo working is a consistently undetectable viral load and you seem to have that. Several undetectable results on unboosted Reyataz + Truvada suggest you personally may be able to ignore the Norvir. 

Continuing yellow eyes (er, this is called scleral icterus) indicates high Reyataz levels, which is well and good and probably accounts for the effectivness of this drug for you. If you don't want the yellow thing, then try another drug, although you may get different side effects.

Depression, unlikely to be meds related I think.

- matt
"The object is to be a well patient, not a good patient"

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: no more pills?
« Reply #10 on: September 06, 2007, 06:35:22 AM »
PS - drinking more water helps with the yellow thing for me
"The object is to be a well patient, not a good patient"

Offline HealthyMomma

  • Member
  • Posts: 128
Re: no more pills?
« Reply #11 on: September 06, 2007, 08:38:19 AM »
Hello...I take Reyetaz and get yellow eyes too. I have been on the same meds for about 9 months and the yellow never goes away. It flucuates from one day to the next, but my doctor told me to drink more water and get out in the sun a little each day and it should fade...good luck!

Offline ozzie

  • Member
  • Posts: 57
Re: no more pills?
« Reply #12 on: September 06, 2007, 11:42:58 PM »
thank you guys.. ill keep you informed to see what the doctor says tuesday. Thanks again.. I guess i need some sun hehe :D

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.